Weakness is a lack of physical strength. Being weak may affect your balance and your ability to move around. You may feel you have to make more of an effort than usual to move your arms or legs. If you're feeling weak, you may find it harder to do your daily activities.
If you're weak, you also may feel tired and have:
Weakness can be caused by the following breast cancer treatments:
- some hormonal therapies:
- some targeted therapies:
- Jemperli (chemical name: dostarlimab-gxly), an immunotherapy medicine
- ovarian shutdown with Lupron (chemical name: leuprolide)
Weakness also can be caused by some pain medications, anticonvulsants, and antidepressants.
Anemia, another possible side effect of some breast cancer treatments, is a common cause of weakness. Anemia means you have a low red blood cell count or your red blood cells don't have enough hemoglobin.
If you feel weak, talk to your doctor. Together, you can figure out the cause of your weakness. If you have anemia, you may be able to take medicine or an iron supplement. If your weakness is due to a medication you're taking, you may be able to take a different one.
You also can try these tips to boost your strength and energy levels:
- Get enough rest. Try to get at least 8 hours of sleep each night.
- Take short walks for exercise. Exercise can improve the quality of your sleep and raise your energy levels. Your doctor also may suggest physical or occupational therapy.
- Don’t over do it. Ask loved ones for help if you can't run errands or household chores.
- Eat foods rich in iron such as lean meats, eggs, beans, nuts, and dark green leafy vegetables if you have anemia.
Can we help guide you?
Create a profile for better recommendations
Breast self-exam, or regularly examining your breasts on your own, can be an important way to...
What Is Breast Implant Illness?
Breast implant illness (BII) is a term that some women and doctors use to refer to a wide range...
Eating When You Have Nausea and Vomiting
Almost all breast cancer treatments have varying degrees of risk for nausea and vomiting. Some...